Alert archive / Connecticut / River Flood Warnings in 2015
River Flood Warning 7, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Jun 2, 2015, 1:04 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It took effect at Jun 2, 2015, 1:39 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2015, 1:04 AM EDT (05:04 UTC)
- In effect from
- Jun 2, 2015, 1:39 AM EDT
- Expired
- Jun 2, 2015, 3:23 PM EDT
- In force
- 14 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Still River at Brookfield (BKFC3). The gauge peaked at 12.17 ft at Jun 2, 2015, 5:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
045
WGUS41 KALY 020504
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
104 AM EDT TUE JUN 2 2015
CTC001-005-021704-
/O.NEW.KALY.FL.W.0007.150602T0539Z-150602T1923Z/
/BKFC3.1.ER.150602T0539Z.150602T0900Z.150602T1323Z.UU/
104 AM EDT TUE JUN 2 2015
The National Weather Service in Albany has issued a
* Flood Warning for
The Still River At Brookfield.
* From early this morning until this afternoon.
* At 12 AM Tuesday the stage was...11.8 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 2 AM
Tuesday and forecast to continue to rise to near 12.5 feet around
5 AM Tuesday. The river is forecast to fall below flood stage after
9 AM Tuesday.
* Impact...At 12 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Tue Wed Wed Wed Wed
Still River
Brookfield 12.0 11.8 Tue 01 AM 11.0 10.6 10.0 9.6 8.9
&&
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
4153 7333 4151 7344
$$1 follow-up statement
063
WGUS81 KALY 021423
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1023 AM EDT TUE JUN 2 2015
CTC001-005-021453-
/O.CAN.KALY.FL.W.0007.000000T0000Z-150602T1923Z/
/BKFC3.1.ER.150602T0555Z.150602T0900Z.150602T1215Z.UU/
1023 AM EDT TUE JUN 2 2015
The Flood Warning is cancelled for
The Still River At Brookfield.
* At 9:45 AM Tuesday the stage was 11.8 feet and falling.
* Flood stage is 12.0 feet.
&&
Fld Observed Forecast
2 pm 8 pm 2 am 8 am 2 pm
Location Stg Stg Day Time Tue Tue Wed Wed Wed
Still River
Brookfield 12.0 11.8 Tue 945 AM 11.4 11.0 10.6 10.0 9.6
&&
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
4153 7333 4151 7344
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jun 2, 12:19 AM EDT, 45 minutes earlier.
Area forecast discussion, Jun 2, 12:19 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1219 AM EDT TUE JUN 2 2015 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL TRACK ALONG A COLD FRONT STALLED TO THE SOUTH OF OUR REGION THROUGH TONIGHT THEN TRACK OUT TO SEA TUESDAY. WEAK HIGH PRESSURE WILL BUILD IN TUESDAY AND WEDNESDAY AND BRING DRY WEATHER TO OUR REGION DURING THE MID WEEK PERIOD. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1215 AM EDT...BULK OF RAINFALL REMAINS ACROSS SOUTHEAST THIRD OF FA. THE LATEST HRRR SUGGESTS THIS UPSTREAM RAINFALL MAY IMPACT SOUTHERN PORTIONS OF DUTCHESS COUNTY INTO LITCHFIELD COUNTY OVERNIGHT. MEANWHILE...SURFACE TROUGH ACROSS WESTERN NY IS CURRENTLY EXHIBITING LITTLE IN THE WAY OF RAINFALL...HOWEVER...THIS TOO SHOULD INCREASE IN COVERAGE WITH SHOWERS AS LOW LEVEL FOCUS ALONG WITH ENHANCEMENT FROM FGEN ALOFT FOR MORE WET CONDITIONS INTO THE OVERNIGHT. SO MINOR UPDATE THE GRIDS AT THIS TIME. THE CLOUDS AND RAIN...AND LIGHT NORTHEAST TO NORTH LOW LEVEL FLOW WILL HELP TEMPERATURES TO FALL A FEW DEGREES AT MOST TONIGHT. SO...LOWS IN THE 40S TO LOWER 50S. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... UPPER ENERGY AND LOW LEVEL FORCING EXITS THROUGH TUESDAY AND COVERAGE OF SHOWERS DECREASES THROUGH THE DAY. QUITE A BIT OF UNCERTAINTY AS TO HOW MUCH THE CLOUDS WILL BREAK UP THROUGH THE AFTERNOON. IT DEPENDS ON HOW QUICKLY THE SYSTEM EXITS AND INCREASING SUBSIDENCE CAN SPREAD EAST INTO OUR REGION. SOURCES OF GUIDANCE SHOW DEEP MOISTURE EXITING DURING THE DAY...BUT STATISTICAL GUIDANCE KEEPS SOME LOW LEVEL CLOUD COVER THROUGH MOST OF THE DAY OVER MOST OF THE FORECAST AREA. IF CONDITIONS CURRENTLY IN DETROIT AND THE GREAT LAKES CAN ADVECT HERE THROUGH THE DAY TOMORROW...THE STRONG JUNE SUN COULD WIN THE BATTLE AND SOME BREAKS AND THIN AREAS TO THE CLOUDS COULD HELP US WARM WELL INTO THE 60S. TOO MUCH UNCERTAINTY ABOUT CLOUD COVER AT THIS TIME...SO GOING WITH HIGHS IN THE MID 50S TO LOWER 60S TOMORROW. TOMORROW NIGHT...ALL AREAS SHOULD CLEAR...WITH DEEPENING SUBSIDENCE AND WEAK HIGH PRESSURE CONTROLLING OUR WEATHER...THROUGH WEDNESDAY NIGHT. WITH A CLEAR SKY AND LIGHT WINDS...LOWS TOMORROW NIGHT IN THE 40S...SOME UPPER 30S SOUTHERN ADIRONDACKS. SLOW AND GRADUAL WARM ADVECTION WEDNESDAY AND THURSDAY AS FLAT UPPER RIDGING BUILDS INTO THE REGION. HIGHS WEDNESDAY IN THE LOWER TO MID 70S...MID TO UPPER 60S NORTHERN AREAS. HIGHS THURSDAY... WITH INCREASING CLOUDS AHEAD OF THE NEXT SYSTEM...IN THE MID 70S...PERHAPS A FEW UPPER 70S IN FAVORED WARM SPOTS...BUT LOWER 70S SOUTHERN ADIRONDACKS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE CUT OFF UPPER LOW IN THE VICINITY OF THE TENNESSEE VALLEY WILL ASSIST ONCE AGAIN ASSIST WITH MOISTURE ENTRAINMENT FROM THE EASTERN GULF AND WESTERN ATLANTIC BACK INTO THE NORTHEAST THURSDAY NIGHT AS THE SURFACE HIGH SLIDES OFF THE NEW ENGLAND COAST. THIS WILL INCREASE CLOUD COVER AND THE CHANCE FOR SOME LIGHT SHOWERS RETURNING FROM SOUTH TO NORTH. THE HUDSON BAY LOW AND A RATHER STRONG PV ANOMALY DIVING INTO THE TROUGH JUST TO THE NORTH OF THE GREAT LAKES WILL ASSIST WITH THE SURFACE COLD FRONT APPROACHING THE REGION FRIDAY INTO SATURDAY MORNING. THIS SHOULD ASSIST WITH A BETTER LOW LEVEL CONVERGENCE AND A HIGHER CHANCE FOR SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO AS MID LEVEL INSTABILITY WILL BE MARGINAL AND SOME OF THE ENSEMBLE MEMBERS INDICATE SOME SURFACE BASED PARCELS FOR ADDITIONAL INSTABILITY AS SOME BREAKS IN THE OVERCAST ARE POSSIBLE. THIS FRONT IS PROGGED TO MOVE SOUTH OF THE REGION BY SATURDAY AFTERNOON WITH IMPROVING CONDITIONS FROM NORTH TO SOUTH AS 1020+MB SURFACE HIGH SLIDES THROUGH THE WESTERN AND CENTRAL GREAT LAKES REGION AND EVENTUALLY ACROSS NEW ENGLAND AS WE ROUND OUT THIS FIRST FULL WEEKEND OF JUNE. TEMPERATURES WILL RETURN BACK TOWARD SEASONABLE AVERAGES EVEN WITH THE CLOUDS AND THE CHANCE FOR SHOWERS. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... COMBINATION OF MVFR/IFR FLIGHT CONDITIONS ACROSS THE REGION ALONG WITH PERIODS OF RAIN/SHOWERS/DRIZZLE. THESE TRENDS CONTINUE OVERNIGHT WITH MORE IFR CONDITIONS /POSSIBLE LIFR/ EXPECTED. CONDITIONS WILL SLOWLY IMPROVE TUESDAY MORNING IN THE WAKE OF THE THE UPPER WAVE AND SURFACE FRONT. MAINLY LIGHT NORTHEASTERLY TO CALM WINDS...THE EXCEPTION WILL BE A KPSF WHERE THE WINDS WILL BE STRONGER...MAINLY 10 KNOTS OR LESS...AS THE FLOW IS ENHANCED BY THE TERRAIN. OUTLOOK... TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. FRIDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... ANOTHER PERIOD OF RAINFALL IS EXPECTED TONIGHT. COVERAGE OF SHOWERS WILL DECREASE THROUGH THE DAY TUESDAY...AND DRY WEATHER WILL EXTEND THROUGH WEDNESDAY. THE ENTIRE REGION RECEIVED WELL OVER A QUARTER INCH OF RAIN IN THE PAST FEW DAYS. MINIMUM RH VALUES TUESDAY ARE EXPECTED TO BE 55 TO 75 PERCENT...THEN ON WEDNESDAY...35 TO 45 PERCENT. WINDS ARE EXPECTED TO BE LESS THAN 15 MPH THROUGH THE PERIOD AS NORTHEAST WINDS TONIGHT BECOME NORTH TO NORTHWEST TOMORROW THROUGH WEDNESDAY. && .HYDROLOGY... ONE MORE PERIOD OF RAINFALL IS EXPECTED TONIGHT...WITH AN ADDITIONAL HALF INCH TO INCH OF RAIN FROM THE MID HUDSON VALLEY AND NORTHWESTERN CONNECTICUT INTO THE SOUTHERN BERKSHIRES WITH THE HEAVIEST RAIN POTENTIALLY IN NORTHWESTERN CONNECTICUT. ALL OTHER AREAS OF EASTERN NY INTO SOUTHERN VT AND THE NORTHERN BERKSHIRES CAN EXPECT A TENTH OF AN INCH TO NEAR A HALF INCH...WITH THE LEAST TO THE NORTH...AND THE MOST SOUTH AND EAST OF THE CAPITAL DISTRICT. THESE ADDITIONAL RAINFALL AMOUNTS WILL RESULT IN ADDITIONAL SMALL RISES ON AREA RIVERS...WITH MOST RIVERS REMAINING BELOW ACTION STAGE. DRIER AIR WILL BEGIN TO FILTER BACK IN ON TUESDAY...TAPERING THE RAIN TO SCATTERED SHOWERS BEFORE ENDING BY LATE DAY. DRIER WEATHER WILL RETURN FOR THE BALANCE OF THE WORK WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...BGM/11/NAS SHORT TERM...NAS LONG TERM...BGM AVIATION...IAA/BGM FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jun 1, 4:17 PM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 417 PM EDT MON JUN 1 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 417 PM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Connecticut, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.